Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS New Orleans, LA

February 18, 2012Saint John the Baptist Parish, Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 18, 2012, 12:00 PM CST for Saint John the Baptist Parish, Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2012, 12:00 PM CST (18:00 UTC)
Expired
Feb 18, 2012, 1:00 PM CST
In force
60 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 18, 12:12 PM CSTTSTM WND DMGAbita Springs, LANWS SURVEY CONDUCTED IN ABITA SPRINGS. DAMAGE IS MAINLY TREES AND SOME POWERLINES ALL IN ONE DIRECTION. DAMAGE IS WIDESPREAD AND LACKS A CLEAR PATH. SURVEY RESULTS SHOW THUNDERSTORM WIND DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 9:55 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS54 KLIX 181800
SVRLIX
LAC095-103-105-181900-
/O.NEW.KLIX.SV.W.0015.120218T1800Z-120218T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 100 PM CST

* AT 1156 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
  MADISONVILLE...OR 14 MILES NORTH OF LAPLACE...AND MOVING EAST AT 65
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABITA
  SPRINGS...LACOMBE AND PEARL RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3045 8968 3033 8963 3029 8965 3018 8956
      3018 8977 3024 8987 3025 8998 3030 9000
      3035 9007 3038 9020 3017 9042 3016 9061
      3023 9058 3019 9059 3018 9049 3022 9044
      3028 9041 3037 9050 3042 9048 3052 8977
TIME...MOT...LOC 1759Z 254DEG 56KT 3028 9034

$$
2 follow-up statements
306 
WWUS54 KLIX 181829
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1229 PM CST SAT FEB 18 2012

LAC095-105-181838-
/O.CAN.KLIX.SV.W.0015.000000T0000Z-120218T1900Z/
ST. JOHN THE BAPTIST LA-TANGIPAHOA LA-
1229 PM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANGIPAHOA AND
NORTHERN ST. JOHN THE BAPTIST PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3045 8968 3041 8969 3033 8963 3029 8965
      3024 8961 3022 8962 3018 8956 3018 8977
      3024 8987 3025 8998 3030 9000 3035 9007
      3038 9020 3036 9023 3045 9024 3052 8977
TIME...MOT...LOC 1828Z 261DEG 44KT 3047 8985

$$

LAC103-181900-
/O.CON.KLIX.SV.W.0015.000000T0000Z-120218T1900Z/
ST. TAMMANY LA-
1229 PM CST SAT FEB 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR SOUTHERN ST. TAMMANY PARISH...

AT 1224 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 7 MILES EAST OF ABITA SPRINGS...OR 12 MILES EAST OF
COVINGTON...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIDELL
AND PEARL RIVER

THIS STORM HAS PRODUCED DAMAGE NORTH OF COVINGTON AND NEAR ABITA 
SPRINGS. SCATTERED TREES BLOWN DOWN REPORTED BY SHERIFFS OFFICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3045 8968 3041 8969 3033 8963 3029 8965
      3024 8961 3022 8962 3018 8956 3018 8977
      3024 8987 3025 8998 3030 9000 3035 9007
      3038 9020 3036 9023 3045 9024 3052 8977
TIME...MOT...LOC 1828Z 261DEG 44KT 3047 8985

$$

CAB
580 
WWUS54 KLIX 181858
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 PM CST SAT FEB 18 2012

LAC103-181907-
/O.EXP.KLIX.SV.W.0015.000000T0000Z-120218T1900Z/
ST. TAMMANY LA-
1258 PM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. TAMMANY PARISH
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER APPEAR 
TO BE SEVERE. HOWEVER...WIND GUSTS OF 30 TO 40 MPH WILL STILL BE 
POSSIBLE AND THESE STORMS ARE STILL CAPABLE OF PRODUCING LOCALLY HEAVY 
RAINFALL. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE
CENTRAL PORTIONS OF ST. TAMMANY PARISH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3045 8968 3041 8969 3033 8963 3029 8965
      3024 8961 3022 8962 3018 8956 3018 8977
      3024 8987 3025 8998 3030 9000 3035 9007
      3038 9020 3036 9023 3045 9024 3052 8977
TIME...MOT...LOC 1857Z 261DEG 44KT 3052 8944

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 6:44 AM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 18, 6:44 AM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST SAT FEB 18 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. MID LEVEL MOISTURE HAS
INCREASED IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM OVER EAST
TEXAS. THE PW VALUE HAS INCREASED SINCE LAST NIGHTS FLIGHT AND
IS NOW INDICATED AT 1.40 INCHES. THE SOUNDING IS SATURATED FROM
1000MB TO CLOSE TO 875MB WITH DRY AIR ABOVE 550MB. THERE IS A 4
DEGREE INVERSION FROM 868MB THROUGH 832MB. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH-SOUTHEAST AT
16KTS. FROM 5K TO 10K FEET THE WINDS VEER AND ARE FROM THE
SOUTHWEST AT 20KTS. THE WINDS REMAIN OUT THE SOUTHWEST FOR THE
REMAINDER OF THE FLIGHT. THE WINDS INCREASE TO 50KTS OR GREATER AT
AROUND 13K FEET. THERE IS A JET MAX OF 127KTS AT 39K FEET.

&&

.PREV DISCUSSION... /ISSUED 557 AM CST SAT FEB 18 2012/

DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS.
ACTIVITIES...EMERGENCY RESPONSE FOR OIL SPILL ON MS RIVER
             MONITORING MINOR RIVER FLOODING
             MONITORING STRONG/SEVERE TSTMS TODAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

PREV DISCUSSION... /ISSUED 358 AM CST SAT FEB 18 2012/

SHORT TERM...
LITTLE HAS CHANGED IN TERMS OF GENERAL EXPECTATIONS FOR TODAY. THE
POTENTIAL FOR SEVERE WEATHER EXISTS FOR MOST OF THE AREA AS A
SURFACE LOW DEVELOPS AND TRACKS ACROSS THE CWA TODAY. AHEAD THE LOW
AND ASSOCIATED COLD FRONT...INCREASING SOUTHEAST WINDS WILL CONTINUE
TO BRING WARM MOIST AIR FROM THE GULF INTO THE COASTAL PARISHES AND
COUNTIES. HOW FAR NORTH THIS WARM SECTOR REACHES WILL BE ONE KEY
COMPONENT TO SEVERE WEATHER DEVELOPMENT B/C INSTABILITY WILL BE SO
LIMITED WITH THE CURRENT SYSTEM. ITS MANY A WIND SHEAR EVENT. MODEL
SOUNDINGS INDICATE THE GREATEST THREAT TO BE ALONG THE COAST. SRH AT
NEW ORLEANS COULD BE ON THE ORDER OF 600+M2/S2 AS 850JET REALLY GETS
GOING AROUND TO NEAR 50 KTS AT 21Z. THIS COMPARED TO SRH OF 250
M2/S2. SO THERE WILL BE QUITE A GRADIENT IN INTENSITY FROM COASTAL
TO WELL INLAND LOCATIONS TODAY. THIS SCENARIO TO MOST LIKELY PLAY
OUT AS CLUSTERS OF CELLS WITH BOWING SEGMENTS AND POSSIBLY EMBEDDED
SUPERCELLS. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES WITH HAIL THE LOWEST POSSIBILITY. BIGGEST DIFFICULTY ATTM
IS TIMING OF THE STORMS. THE BATON ROUGE AREA WILL HAVE THE MOST
LIMITED WINDOW OF SEVERE POTENTIAL AS TIMING OF JET IN CONJUNCTURE
WITH WHEN CELLS IMPACTING THE AREA. THINKING IS LATE MORNING TO NEAR
NOON FOR THEM. NEW ORLEANS MORE OF A EARLY AFTERNOON. LATE AFTERNOON
TO EARLY EVENING FOR THE MS COAST.

FINDING A CONSENSUS BETWEEN MESO MODELS...LOCAL AND NATIONAL...NOT
EXACTLY EASY BUT IN GENERAL THE BULK OF THE STRONGER ACTIVITY WILL
TRACK ACROSS THE NEW ORLEANS METRO AREA TOWARDS THE MS COAST. IN
THAT SWATH...WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY
HEAVIER AMOUNTS CAN BE EXPECTED. SO WILL MAINTAIN THE FLASH FLOOD
WATCH AS THE EVENT WILL BE FAIRLY SHORT BUT WITH SUCH SATURATED
COLUMN PER MODEL SOUNDINGS...WILL HAVE VERY EFFICIENT RAIN PRODUCERS
AND HEAVY RAINFALL AT TIMES TO PRODUCE FLASH FLOODING.

BY 00Z...THE BACK EDGE OF THE RAIN SHOULD BE REACHING AT LEAST TO
NEW ORLEANS AND MOVING EASTWARD RATHER QUICKLY WITH THE CWA
FINISHING UP WITH RAIN FAIRLY CLOSE TO MIDNIGHT.

LONG TERM...
SIGNIFICANTLY IMPROVED CONDITIONS EXPECTED FOR THE AREA SUNDAY AS
TROUGH IS EAST AND RIDGE BUILDS IN. LIKELY BE ON THE SLIGHTLY COOL
SIDE AS COOLER AIR WRAPS AROUND THE EJECTING UPPER LOW. HIGHS TO BE
IN THE LOWER 60S. WILL START WARMING BACK UP QUICKLY NEXT WEEK AS WE
GET RETURN FLOW AGAIN AND RIDGING TO ZONAL FLOW ENSUES. BIGGEST
CHANGE IN THE FORECAST COMES IN FOR THE NEXT SYSTEM. MODEL NOW A
FULL DAY SLOWER INDICATING THE NEXT TROUGH TO BE TRACKING THRU WED
INSTEAD OF TUESDAY. FOR SAKE OF MODEL INCONSISTENCY...DIDNT
COMPLETELY DROP POPS OUT BUT MAY BE GONE BY NEXT FCST PACKAGE. FOR
NOW BROUGHT POPS DOWN TO 20 PCT THEN AND UP TO 40 TO 50 ON WED.

MEFFER

AVIATION...

DETERIORATING CONDITIONS ARE EXPECTED TODAY...AS A STRENGTHENING LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA.  THROUGH AROUND
12Z...CONDITIONS WILL REMAIN IN THE VFR RANGE OVERALL.  THERE WILL
BE SOME BRIEF PERIODS OF MVFR VISIBILITY RESTRICTIONS AS LIGHT RAIN
SHOWERS SLIDE THROUGH...BUT IMPACTS AT AREA TERMINALS WILL BE
MINIMAL.  AFTER 12Z...CONDITIONS WILL BEGIN GRADUALLY TURN WORSE.
CEILINGS SHOULD FALL TO AROUND 1500 TO 2500 FEET...AND VISIBILITIES
WILL ALSO FALL TO AROUND 3 MILES AS RAINFALL INCREASES IN DURATION
AND INTENSITY.  THESE PREVAILING MVFR CONDITIONS WILL PUNCTUATED BY
PERIODS OF HEAVIER CONVECTION THROUGH AROUND 20Z...WHICH WILL PUSH
CEILINGS BELOW 1000 FEET AND VISIBILITIES DOWN TO AROUND 1 MILE.
THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC FLOW AT AREA TERMINALS
AND RESULT IN ADDITIONAL FUEL NEEDS.  HOWEVER...THE WORST OF THE
WEATHER WILL TAKE PLACE BETWEEN 20Z AND 03Z...AS A STRONG SQUALL
LINE MAY IMPACT THE AREA.  THIS LINE OF STORMS COULD PRODUCE STRONG
WINDS AND REDUCE VISIBILITIES INTO THE LIFR RANGE AS THEY PASS
THROUGH.  THE MAIN IMPACTS WILL LAST ONE TO TWO HOURS GENERALLY.
AFTER THE LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL
AND LOW CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE.  ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE AT
KMSY AND KNEW.  32

MARINE...

A STRONG LOW PRESSURE SYSTEM CURRENTLY FORMING OVER SOUTH TEXAS WILL
SWEEP THROUGH LOUISIANA AND MISSISSIPPI TODAY.
INITIALLY...INCREASING EAST AND SOUTHEAST FLOW IS EXPECTED IN
ADVANCE OF THE LOW.  WINDS WILL TURN MORE SOUTHERLY THIS AFTERNOON
AND INCREASE INTO SMALL CRAFT ADVISORY RANGE AS THE LOW CONTINUES TO
INTENSIFY RESULTING IN A SHARP PRESSURE GRADIENT ACROSS THE NORTHERN
GULF.  AS THE LOW PULLS TO THE EAST IN THE EVENING HOURS...WINDS
WILL SHIFT TO THE WEST AND THEN NORTHWEST AND FURTHER INCREASE IN
SPEED AS THE MAIN UPPER LEVEL TROUGH AXIS SLIDES THROUGH THE AREA.
THESE STRONG WINDS WILL PERSIST INTO THE EARLY AFTERNOON HOURS
BEFORE WEAKENING SUNDAY EVENING.  SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THE COASTAL WATERS TO REFLECT THE HIGH WIND AND SEA
THREAT.  HIGH PRESSURE WILL BUILD IN ON MONDAY...ALLOWING FOR
LIGHTER WINDS AND CALMER SEAS EARLY IN THE WEEK.  WINDS WILL SHIFT
FROM THE NORTH TO THE SOUTHEAST BY MONDAY NIGHT.  HOWEVER...ANOTHER
FAST MOVING LOW PRESSURE SYSTEM WILL SLIDE THROUGH THE AREA ON
WEDNESDAY.   INCREASING WINDS WILL ACCOMPANY THIS SYSTEM...RESULTING
IN ANOTHER ROUND OF SMALL CRAFT CONDITIONS OVER THE COASTAL WATERS
FOR WEDNESDAY. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  52  61  36 / 100  70  10   0
BTR  67  54  63  40 / 100  60  10   0
ASD  68  58  63  41 / 100  80  10   0
MSY  69  56  62  45 / 100  70  10   0
GPT  68  59  63  43 / 100  90  10   0
PQL  67  58  64  40 / 100  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 18, 11:23 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT FEB 18 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY
THREATS FROM SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG
DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS
WILL BE HIGHEST ACROSS THE RIVER PARISHES AND SOUTH CENTRAL
LOUISIANA THROUGH 4 PM THIS AFTERNOON...SOUTHEAST LOUISIANA NORTH
AND SOUTH OF LAKE PONTCHARTRAIN NOON TO 5 PM THIS AFTERNOON AND
MISSISSIPPI COAST FROM 2 PM TO 7 PM THIS EVENING. THEREFORE...A
TORNADO WATCH IS IN EFFECT FOR AREAS SOUTH OF A BATON ROUGE TO
HAMMOND TO PASCAGOULA LINE UNTIL 3 PM THIS AFTERNOON.

BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST
ALONG THE MISSISSIPPI COAST.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE ENTIRE AREA THROUGH THIS AFTERNOON AND MAY NEED TO BE
EXTENDED INTO THE EVENING.

GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF
LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTS
MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES
SCHEDULED ACROSS THE AREA.

MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE
COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT.
A FEW GALE FORCE GUSTS ARE POSSIBLE.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM
EARLY MORNING THROUGH MID AFTERNOON.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Feb 18, 8:51 AM CST, 3 hours 9 minutes before
LAZ039-040-MSZ077-181515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
851 AM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH...

AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF PICAYUNE TO
20 MILES WEST OF PICAYUNE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCNEIL...PICAYUNE AND POPLARVILLE.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Feb 18, 9:22 AM CST, 2 hours 38 minutes before
MSZ077-181545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 AM CST SAT FEB 18 2012

...A CLUSTER OF THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...

AT 912 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS JUST SOUTH OF POPLARVILLE...MOVING EAST AT
30 MPH.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF THE PEARL RIVER
COUNTY.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 35 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Local storm report, Feb 18, 11:03 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HAIL             BATON ROUGE             30.45N 91.13W
02/18/2012  M0.88 INCH       EAST BATON ROUGE   LA   TRAINED SPOTTER

            NICKEL AND DIMED SIZED HAIL OBSERVED AT INNISWOLD AREA OF
            BATON ROUGE.

&&

JS
Local storm report, Feb 18, 11:14 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             PORT ALLEN              30.45N 91.21W
02/18/2012  M1.00 INCH       WEST BATON ROUGE   LA   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL OBSERVED BY WEST BATON ROUGE
            SHERIFFS IN PORT ALLEN.

&&

JS
Local storm report, Feb 18, 11:26 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     GROSSE TETE             30.41N 91.44W
02/18/2012                   IBERVILLE          LA   EMERGENCY MNGR

            TREE BLOWN DOWN ALONG WITH POWER LINE.

1040 AM     TSTM WND DMG     8 E PLAQUEMINE          30.28N 91.11W
02/18/2012                   IBERVILLE          LA   EMERGENCY MNGR

            ONE TREE WAS BLOWN DOWN IN THE ST GRARBIEL AREA.

&&

FR
Local storm report, Feb 18, 11:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             LIVINGSTON              30.50N 90.75W
02/18/2012  E0.25 INCH       LIVINGSTON         LA   CO-OP OBSERVER

            CO-OP OBSERVER REPORTS PEA SIZED HAIL...2.5 INCHES OF
            RAINFALL SINCE 0630 THIS MORNING.

&&

JS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:48 PM CSTRiver Flood WarningLIXSaint Helena61 hr
Feb 18, 8:16 AM CSTRiver Flood WarningLIXEast Baton Rouge49 hr
Feb 18, 8:21 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Feb 18, 8:26 AM CSTRiver Flood WarningLIXEast Baton Rouge4 days
Feb 18, 8:36 AM CSTRiver Flood WarningLIXSaint Helena49 hr
Feb 18, 8:42 AM CSTRiver Flood WarningLIXLivingston49 hr
Feb 18, 8:56 AM CSTRiver Flood WarningLIXSaint Tammany25 hr
Feb 18, 9:00 AM CSTRiver Flood WarningLIXSaint Tammany25 hr
Feb 18, 9:27 AM CSTRiver Flood WarningLIXSaint Tammany5 days
Feb 18, 10:10 AM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, West Baton Rouge50 min
Feb 18, 10:15 AM CSTTornado WarningLIXIberville, West Baton Rouge30 min
Feb 18, 10:27 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge48 min
Feb 18, 10:29 AM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville18 min
Feb 18, 10:52 AM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa23 min
Feb 18, 10:59 AM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, Saint John the Baptist and 1 more61 min
Feb 18, 11:06 AM CSTSevere Thunderstorm WarningLIXAssumption, Iberville, Lafourche, Saint James, Saint John the Baptist54 min
Feb 18, 11:10 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington65 min
Feb 18, 11:28 AM CSTSpecial Marine WarningLIX32 min
Feb 18, 11:58 AM CSTSpecial Marine WarningLIX8 min
Feb 18, 12:06 PM CSTSpecial Marine WarningLIX84 min
Feb 18, 12:12 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington63 min
Feb 18, 12:21 PM CSTTornado WarningLIXSaint Tammany, Washington54 min
Feb 18, 1:11 PM CSTSevere Thunderstorm WarningLIXSaint Tammany49 min
Feb 18, 1:27 PM CSTSevere Thunderstorm WarningLIXSaint Tammany63 min
Feb 18, 1:32 PM CSTSpecial Marine WarningLIX28 min
Feb 18, 2:02 PM CSTSpecial Marine WarningLIX58 min
Feb 18, 2:13 PM CSTFlash Flood WarningLIXSaint Tammany2 hr
Feb 18, 2:58 PM CSTSpecial Marine WarningLIX32 min
Feb 18, 3:22 PM CSTSpecial Marine WarningLIX53 min
Feb 18, 3:24 PM CSTSpecial Marine WarningLIX66 min
Feb 18, 4:05 PM CSTSpecial Marine WarningLIX40 min
Feb 18, 5:53 PM CSTSpecial Marine WarningLIX97 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.